Texas, 2011Wildfire in Texas, August 15, 2011
August 15, 2011 · NWS EWX · 1 event in 1 county or zone
Hot and dry conditions throughout South Central Texas were perfect fuel for a quick moving grass fire in Leander that burned 30 acres. The fire destroyed 15 mobile homes and 19 vehicles.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and dry conditions throughout South Central Texas were perfect fuel for a quick moving grass fire in Leander that burned 30 acres. The fire destroyed 15 mobile homes and 19 vehicles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 15, 2:05 PM CST, 55 minutes earlier.
Area forecast discussion, Aug 15, 2:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
305 PM CDT MON AUG 15 2011
.DISCUSSION...
12Z SOUNDINGS FROM KDRT AND KCRP SHOWED SIGNIFICANT DRYING OF THE
ATMOSPHERE OVER THE PAST 24 HOURS...WITH PWATS DOWN BY 0.20-0.40
INCH. SURFACE DEWPOINT TEMPERATURE 24HR CHANGE VALUES ARE AN
AVERAGE -3 ACROSS OUR AREA...WHICH MATCHES WELL WITH THE DECREASE
IN ATMOSPHERIC MOISTURE. PRESSURE HEIGHTS ARE FORECAST TO INCREASE
A BIT OVER OUR AREA THROUGH WEDNESDAY AND THE ATMOSPHERE SHOULD
CONTINUE A DRYING TREND...ALTHOUGH A BIT SLOWER THAN OVER THE PAST
24 HOURS. THE FORECAST REMAINS VIRTUALLY UNCHANGED FROM THE
PREVIOUS FORECAST CYCLE...WITH ABOVE NORMAL TEMPERATURES FORECAST
TO CONTINUE INTO THE FORESEEABLE FUTURE. HIGH TEMPERATURES WILL
CHALLENGE RECORD VALUES THIS AFTERNOON AT A COUPLE LOCATIONS...
BUT ARE OTHERWISE FORECAST TO REMAIN BELOW RECORDS FOR THE NEXT
SEVEN DAYS. MIXING-OUT OF MOISTURE IN THE LOWER BOUNDARY LAYER
WITH DAYTIME HEATING WILL KEEP AFTERNOON HEAT INDICES WITHIN A
DEGREE OR TWO OF AIR TEMPERATURES.
THE 12Z MEDIUM RANGE MODEL SOLUTION OFFER A GLIMMER OF HOPE FOR
RAIN AND SLIGHTLY LOWER TEMPERATURES LOOKING TOWARD THE MIDDLE OF
NEXT WEEK WITH THE UPPER HIGH SHIFTING FURTHER WEST AND OUR AREA
POSITIONED ON THE FAR EASTERN PERIPHERY OF THE RIDGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 78 104 78 104 78 / 0 0 0 0 0
AUSTIN BERGSTROM INTL AIRPORT 74 102 74 102 74 / 0 0 0 0 0
NEW BRAUNFELS MUNI AIRPORT 74 102 74 102 74 / 0 0 0 0 0
BURNET MUNI AIRPORT 76 101 76 101 76 / 0 0 0 0 0
DEL RIO INTL AIRPORT 79 101 79 101 79 / 0 0 0 0 0
GEORGETOWN MUNI AIRPORT 77 101 77 102 77 / 0 0 0 0 0
HONDO MUNI AIRPORT 74 102 75 102 75 / 0 0 0 0 0
SAN MARCOS MUNI AIRPORT 76 101 76 102 76 / 0 0 0 0 0
LA GRANGE - FAYETTE REGIONAL 76 101 76 101 76 / - - - - -
SAN ANTONIO INTL AIRPORT 78 101 78 101 78 / 0 0 0 0 0
STINSON MUNI AIRPORT 77 104 77 104 77 / 0 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...11
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, Aug 15, 4:02 AM CST, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT MON AUG 15 2011
TXZ171>173-183>194-202>209-217>225-228-161015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT MON AUG 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Wildfire, Williamson
- When
- August 15, 3:00 PM CST to 9:00 PM CST
- Where
- Williamson forecast zone
- Property damage
- $500,000
- Reported by
- Broadcast Media
- Coordinates
- 30.648, -97.601 (the zone’s center; the record gives no point)
A grassfire developed on Horseshoe Drive in Leander and quickly spread through a mobile home park. The fire destroyed 15 mobile homes and damaged 5 others. There were a total of 19 vehicles destroyed. A total of 30 acres burned.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in North Dakota, August 15 to 16, 2011$210,000 · 2 in hail · 22 events
- Hail in Wyoming, August 15, 2011$310,000 · 1.5 in hail · 4 events
- Wildfire in Idaho, August 15 to 18, 2011$200,000 · 1 event
- Flash Flooding in North Dakota, August 15, 2011$150,000 · 3 events
- Lightning Strike in Delaware, August 15, 2011$75,000 · 1 event
- Lightning Strike in Florida, August 15, 20115 injured · 1 event
- Lightning Strikes in Florida, August 15 to 16, 20113 injured · 3 events
- Flood in Ohio, August 15, 2011$20,000 · 1 event
- Hail and Damaging Winds in North Dakota, August 15, 2011$10,000 · 1.25 in hail · 7 events
- Hail and Damaging Winds in Montana, August 15, 20111.75 in hail · 3 events
- Wildfire in Texas, August 15 to 18, 20113 events
- Hail and Damaging Winds in South Dakota, August 15, 201153 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 343413.